MAUDE Adverse Event Report: NUCLETRON B.V. PROGUIDE NEEDLE SET; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED

NUCLETRON B.V. PROGUIDE NEEDLE SET; SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Model Number 189623-01
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Codes Blood Loss (2597); No Information (3190)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A prostate brachytherapy procedure was performed by the hospital.Eighteen needles were placed in the prostate and the patient experienced bleeding.The hospital performed two surgeries to control the bleeding in the bladder and gave a blood transfusion.The investigation of this case is still on-going by elekta whom are awaiting further details from the hospital.Elekta is investigating what the relationship is between the bleed and the usage of the proguide needles and what procedure did the hospital follow.This case is the first case of this kind reported to elekta.
 
Event or Problem Description
Customer reported that they ordered proguide sharp needles for prostate brachytherapy but they instead received proguide round needles for prostate brachytherapy.The patient was bleeding during the treatment.The customer suggested a connection between the bleeding and the usage of the proguide needles.
 
Additional Manufacturer Narrative
E2 updated.E3 updated.H6 updated.H10 updated: the investigation was completed by conducting a thorough evaluation of the reported information.It was ascertained that due to a human error, an incorrect order was placed in the ordering software, and round proguide needles were delivered instead of the sharp needles as requested by the customer.There are no indications that the patient injury is related to the use of a mix of round and sharp proguide needles during the application.The issue could not be investigated further because no detailed information regarding this application has been received from the hospital, despite a number of requests.

Brand Name
PROGUIDE NEEDLE SET
Common Device Name
SYSTEM, APPLICATOR, RADIONUCLIDE, REMOTE-CONTROLLED
Manufacturer (Section D)
NUCLETRON B.V.
waardgelder 1
3905 TH
NL  3905 TH
MDR Report Key9123048
Report Number9611894-2019-00002
Device Sequence Number13555351
Product Code JAQ
UDI-Device Identifier08717213020450
UDI-Public(01)08717213020450
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K060349
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number189623-01
Device Lot Number60898539
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;